Abstract

    Open Access Case Report Article ID: GJA-3-126

    Elderly Dementia Patient with Recurrent Respiratory Failure due to the Abuse of a Fentanyl Patch: A Case Report

    Yuki Tateno*

    I experienced the case of an elderly patient with dementia who had recurrent respiratory failure due to the abuse of a transdermal fentanyl patch. Opioids have been recently used in patients with moderate-to-severe chronic non-cancer pain and in those with cancer pain in palliative care [1]. A transdermal fentanyl patch has been reported effective for the treatment of chronic cancer and non-cancer pain [2]. However, previous reports showed the life-threatening toxicity of respiratory repression from the use of a fentanyl patch. It usually occurred when the dosage or absorbed amount was excessive either by accident or design [3,4].

    Keywords: Post-mortem alcohol; Brain alcohol; Alcohol; Gastric alcohol; Alcohol pharmacokinetics

    Published on: Dec 29, 2016 Pages: 18-19

    Full Text PDF Full Text HTML DOI: 10.17352/2455-3476.000026
    Get Citation Base Search Scilit OAI-PMH ResearchGate GrowKudos CrossMark

    Global Views

    Case Reports

    Peertechz Tweets

    Pinterest on GJA